Alert archive / California / Flash Flood Warnings in 2024
Flash Flood Warning 31, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 8, 2024, 5:08 PM PDT for Riverside County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2024, 5:08 PM PDT (00:08 UTC)
- Expired
- Sep 8, 2024, 8:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 40 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 3253 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681
WGUS56 KSGX 090008
FFWSGX
CAC065-090315-
/O.NEW.KSGX.FF.W.0031.240909T0008Z-240909T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
508 PM PDT Sun Sep 8 2024
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
* Until 815 PM PDT.
* At 508 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.75 to 1.75 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lake Elsinore, Hemet, Perris, Sun City, Menifee, Ortega Highway,
Wildomar, Canyon Lake, Quail Valley and Romoland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3369 11709 3366 11723 3362 11730 3359 11738
3363 11741 3370 11732 3375 11730 3376 11719
3380 11713 3378 11704
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Zuber1 follow-up statement
873
WGUS76 KSGX 090129
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
629 PM PDT Sun Sep 8 2024
CAC065-090315-
/O.CON.KSGX.FF.W.0031.000000T0000Z-240909T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-
629 PM PDT Sun Sep 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT THIS
EVENING FOR RIVERSIDE COUNTY...
At 629 PM PDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain
fell. Flooding impacts will continue, but no additional rainfall is
expected.
HAZARD...Life threatening flash flooding. Thunderstorms produced
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Lake Elsinore, Hemet, Perris, Sun City, Menifee, Ortega Highway,
Wildomar, Canyon Lake, Quail Valley and Romoland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3369 11709 3366 11723 3362 11730 3359 11738
3363 11741 3370 11732 3375 11730 3376 11719
3380 11713 3378 11704
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ZuberWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:49 PM PDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 8, 1:49 PM PDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
149 PM PDT Sun Sep 8 2024
.SYNOPSIS...
Hot conditions will continue into Monday, with well above average
temperatures across the area. There are chances of showers and
thunderstorms in the forecast from the valleys to the deserts this
afternoon. Main impacts from any thunderstorm that develops will
be heavy rain, erratic gusty winds, and frequent lightning. A
trough is expected to move into the western states by the middle
of the week, leading to a quick cooling trend, drier weather, a
deeper marine layer, and areas of gusty winds.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Hot conditions are on track to continue into Monday with the ridge
of high pressure over the Western United States. Highs on Monday for
the coast and valleys will still be 10 to 15 degrees above average.
Highs in the mountains and deserts will be 5 to 10 degrees above
average. High pressure aloft is suppressing the marine layer,
preventing that cooler marine air from moving inland. As the ridge
weakens and gets pushed to the west due to a trough moving into the
Pacific Northwest, the marine layer will be allowed to deepen and
rebuild. Low clouds and fog are expected to make their return to
coastal areas and potentially into portions of the valleys around
mid-week.
An inverted trough over northwestern Mexico will provide light east
flow aloft with continued monsoonal moisture. As of 1 PM,
thunderstorms have developed over the mountains, Inland Empire, High
Desert, and locally in the San Diego valleys. Rainfall rates of 0.50
to 0.75 inches per hour, locally up to 1 inch per hour are possible.
Areas of flash flooding are expected where thunderstorms develop,
especially in the mountains. Gusty and erratic downburst winds are
possible where thunderstorms develop. Available moisture will begin
to decrease Monday with the trough looming to the north and the high
weakening. High resolution convective allowing models are
indicating isolated shower and thunderstorm activity Monday, and
the current forecast has a 15 to 35 percent chance across the
mountains. After Monday, no thunderstorm chances remain in the
forecast.
By Wednesday the deep trough axis moves over the West Coast. This
will significantly cool our region from 10-15 degrees above average
today to up to 10 degrees below normal for the middle of the week.
Thursday cools even further and will be crowned the coolest day of
the week. With the exception of the lower deserts, locales will see
high temperatures from the upper 60s to mid 80s. For Thursday and
Friday, some locations in the low deserts may not even hit the 100
degree mark. Winds will also increase Tuesday and Wednesday in the
afternoons and evenings across the passes and adjacent deserts. Peak
gusts of 35 to 50 MPH are expected, with the strongest gusts
expected through the San Gorgonio Pass. The marine layer will build
through the week as well, providing better low cloud and fog
development near the coast and and into the valleys each night and
morning. Ensemble model clusters indicate broad troughing continuing
across our area by later this week, which will keep temperatures
near to slightly below normal readings for mid September.
&&
.AVIATION...
082030Z...Coasts...FEW-SCT clouds at/above 12,000 ft MSL and local
vis restrictions with FU/HZ near the Roblar Fire through this
evening. Very low (5-10%) chance of fog developing along the
southern San Diego County coast between 09-16z Monday. Otherwise,
generally VFR conditions will prevail with a low chance of low
stratus developing tonight.
Valleys/Mountains/Deserts... Scattered TSRA have developed across
the valleys, mountains, and deserts today, and will continue through
the afternoon and early evening. Gusty and erratic winds, heavy
rain, frequent lightning, and even hail will all be possible with
these storms. Areas of reduced visibility from rain and mod
up/downdrafts near the mountains. Additionally, FU from nearby fires
may result in VIS restriction of 3-5SM, especially near the San
Bernardino Mountains where the Line Fire is burning. SCT-BKN Cu in
the mountains and deserts through the afternoon and overnight
hours, with bases to 12,000ft MSL.
&&
.MARINE...
West to northwest winds with gusts near 20 kt expected over the
outer coastal waters Tuesday and Wednesday afternoon and evening.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT Monday for Orange County Coastal
Areas-San Diego County Coastal Areas.
Excessive Heat Warning until 8 PM PDT Monday for Orange County
Inland Areas-San Bernardino and Riverside County Valleys-
The Inland Empire-San Diego County Valleys-Santa Ana
Mountains and Foothills.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE...Munyan/ZuberIn the hours before
Special weather statement, Sep 8, 1:55 PM PDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service San Diego CA
155 PM PDT Sun Sep 8 2024
CAZ048-050-057-058-082145-
San Diego County Mountains CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Santa Ana Mountains and Foothills CA-
San Diego County Inland Valleys CA-
155 PM PDT Sun Sep 8 2024
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTH CENTRAL SAN
DIEGO COUNTIES THROUGH 245 PM PDT...
At 155 PM PDT, Doppler radar was tracking a strong thunderstorm near
Temecula, moving northwest at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Temecula, Fallbrook, Murrieta, Aguanga, Santa Rosa Plateau, Pechanga
Indian Reservation, Rainbow, Pala Indian Reservation, and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3342 11696 3333 11710 3352 11734 3363 11712
TIME...MOT...LOC 2055Z 144DEG 15KT 3344 11710
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ZuberSpecial weather statement, Sep 8, 3:45 PM PDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Diego CA
345 PM PDT Sun Sep 8 2024
CAZ048-050-057-082330-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Santa Ana Mountains and Foothills CA-
San Diego County Inland Valleys CA-
345 PM PDT Sun Sep 8 2024
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTHERN SAN DIEGO
COUNTIES THROUGH 430 PM PDT...
At 345 PM PDT, Doppler radar was tracking a strong thunderstorm near
Temecula. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Temecula, Murrieta, Santa Rosa Plateau, De Luz, and Rainbow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 11713 3344 11734 3356 11734 3357 11711
TIME...MOT...LOC 2245Z 191DEG 1KT 3348 11724
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MunyanSpecial weather statement, Sep 8, 3:52 PM PDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service San Diego CA
352 PM PDT Sun Sep 8 2024
CAZ048-082330-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
352 PM PDT Sun Sep 8 2024
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 430 PM
PDT...
At 352 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hemet, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hemet, San Jacinto, East Hemet, Valle Vista, Menifee, Homeland,
Winchester, and Saboba Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3366 11705 3375 11714 3386 11702 3376 11689
TIME...MOT...LOC 2252Z 224DEG 8KT 3374 11706
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ZuberSpecial weather statement, Sep 8, 3:59 PM PDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service San Diego CA
359 PM PDT Sun Sep 8 2024
CAZ048-055-060-082345-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
359 PM PDT Sun Sep 8 2024
...STRONG THUNDERSTORMS WILL IMPACT SAN BERNARDINO AND RIVERSIDE
COUNTIES THROUGH 445 PM PDT...
At 359 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near I-15 Through The Cajon Pass to near
Rialto. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Bernardino, Fontana, Rialto, Hesperia, Redlands, I-15 Through The
Cajon Pass, Highland, Colton, Loma Linda, Muscoy, Silverwood Lake Rec
Area, Crestline, Devore, Hwy 18 Between San Bernardino And Crestline,
Hwy 138 Between I-15 And Hwy 2, Grand Terrace, Bloomington, and
Cedarpines Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3434 11732 3403 11721 3403 11740 3433 11753
TIME...MOT...LOC 2259Z 286DEG 9KT 3427 11749 3408 11737
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ZuberSpecial weather statement, Sep 8, 4:07 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Diego CA
407 PM PDT Sun Sep 8 2024
CAZ048-057-082345-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Santa Ana Mountains and Foothills CA-
407 PM PDT Sun Sep 8 2024
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 445 PM
PDT...
At 407 PM PDT, Doppler radar was tracking a strong thunderstorm near
Murrieta, or 9 miles south of Lake Elsinore. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Lake Elsinore, Murrieta, Menifee, Wildomar, Sedco Hills,
Lakeland Village, and Santa Rosa Plateau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3355 11719 3349 11732 3362 11741 3367 11729
TIME...MOT...LOC 2307Z 152DEG 2KT 3355 11730
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MunyanSpecial weather statement, Sep 8, 4:15 PM PDT, 53 minutes before
Special Weather Statement
National Weather Service San Diego CA
415 PM PDT Sun Sep 8 2024
CAZ048-090000-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
415 PM PDT Sun Sep 8 2024
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 500 PM
PDT...
At 415 PM PDT, Doppler radar was tracking a strong thunderstorm over
Perris, or 8 miles northeast of Lake Elsinore. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Moreno Valley, Perris, Sun City, March Afb, Menifee, Canyon Lake,
Homeland, Romoland, Lake Perris Recreation Area, Quail Valley, Nuevo,
Lakeview, and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3368 11724 3388 11733 3392 11715 3369 11709
TIME...MOT...LOC 2315Z 228DEG 2KT 3376 11719
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ZuberThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:59 PM PDT | Small Craft Advisory | SGX | 34 hr |
Nearby
Flash Flood Warnings in California, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.